Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 2, 2005, 7:22 PM CDT for Barry County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2005, 7:22 PM CDT (00:22 UTC)
- Expired
- Sep 2, 2005, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:45 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 2, 2:45 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT FRI SEP 2 2005 .DISCUSSION... ELONGATED RIDGE AXIS EXTENDS FROM NORTH CENTRAL CANADA TO CENTRAL MISSISSIPPI THIS AFTERNOON WITH WEAK FRONT RUNNING ALONG THE SOUTHWEST SIDE OF THE RIDGE FROM NORTHWEST ARKANSAS TO SOUTHWEST KANSAS. COMBINATION OF MOISTURE POOLING ALONG AND NORTH OF THIS FEATURE HAS ALLOWED A CUMULUS FIELD TO POP OVER SOUTHWEST MO. FURTHER SOUTH IN NORTHERN ARKANSAS SCATTERED SHOWERS AND STORMS HAVE DEVELOPED OVER THE PAST HOUR OR TWO. ONLY OTHER FEATURE TO NOTE IS MID LEVEL MOIST AXIS RUNNING ACROSS OUR NORTHWEST CWA...ALONG THE NORTHERN EDGE OF FLAT UPPER RIDGE CENTERED OVER THE ARKANSAS/MISSOURI BORDER. SHORT TERM CONCERN IS PRECIP CHANCES FOR TONIGHT AND SATURDAY. THEREAFTER RISING TEMPERATURES TOWARD EARLY NEXT WEEK AND POTENTIAL FRONT MOVING INTO THE AREA AROUND WED/THURS TIME FRAME WERE THE FOCI OF THE FORECAST. FOR TONIGHT AND SATURDAY...HAVE WEIGHTED THE FORECAST MORE TOWARD THE NAM...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT MOISTURE PROFILES. FOR TONIGHT AND SATURDAY...AS UPPER LOW APPROACHES THE WEST COAST...UPPER RIDGING WILL INCREASE ALONG THE HIGH PLAINS PUTTING OUR AREA INTO INCREASING NORTHWEST FLOW. IN ADDITION TIGHT THETAE GRADIENT WITH POTENTIAL LOW LEVEL JET INTERACTION TONIGHT MAY HELP SPARK SOME STORMS OVER OUR NORTHWEST COUNTIES. ALSO TAKING INTO ACCOUNT WEAK LOW LEVEL CONVERGENCE ALONG FRONT OVER NORTHWEST AR DRIFTING NORTHWARD INTO OUR AREA AS RIDGE AXIS SHIFTS EAST...WENT AHEAD AND INCLUDED SLIGHT CHANCE POPS OVER ABOUT THE WESTERN 1/3 OF OUR COUNTIES TONIGHT AND SATURDAY. THEREAFTER UPPER RIDGING IS EXPECTED TO SPREAD MORE TO THE EAST AS UPPER TROUGH MOVES TO THE NORTHEAST. BASED ON CURRENT DIRTINESS OF UPPER RIDGE AND WEAK UPPER FLOW OVER THE AREA...STILL CANNOT RULE OUT ISOLATED AFTERNOON CONVECTION...ESPECIALLY WITH TEMPS RISING INTO THE LOWER/MID 90S. HOWEVER THINK COVERAGE WILL REMAIN TOO LOW TO INCLUDE IN ZONES. EXTENDED MODEL GUIDANCE CONTINUES TO INDICATE ANOTHER FRONT WILL MOVE TOWARD THE AREA BY MID WEEK. HOWEVER WITH BULK OF WESTERLIES REMAINING NORTH OF THE AREA...THE FRONT WILL PROBABLY STALL OVER OUR NORTHERN COUNTIES ON WED BEFORE RETREATING NORTHWARD AS A WARM FRONT ON THURSDAY. WENT AHEAD AND INCLUDED LOW PRECIP CHANCES OVER CENTRAL MO/BOURBON COUNTY KS FOR THAT TIME PERIOD. OTHERWISE WARM AND DRY CONDITIONS WILL CONTINUE. TERRY && .AVIATION... ISOLATED CONVECTION EXPECTED THIS AFTERNOON AS WEAK WARM FRONT ADVANCING NORTHWARD INTERACTS WITH WEAK SHORTWAVE. MOST ACTIVITY TO BE SOUTH OF SGF INTO NORTHERN ARKANSAS. ADDITIONAL TSRA CHANCES TONIGHT ACROSS JLN AREA...OTHERWISE EXPECT VFR CONDITIONS. RUNNELS && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 2, 12:58 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT FRI SEP 2 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND WEST OF A LINE FROM OSAGE BEACH TO LEBANON TO WEST PLAINS THROUGH TONIGHT. DISCUSSION: INCREASING LOW LEVEL MOISTURE COMBINED WITH WEAK LOW LEVEL CONVERGENCE AND AFTERNOON HEATING MAY CAUSE ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS AFTERNOON INTO EARLY EVENING. ALSO AN UPPER LEVEL DISTURBANCE AND INCREASING MOISTURE IN THE MID LEVELS OF THE ATMOSPHERE MAY LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT OVER WEST CENTRAL MISSOURI. SLIGHT TO MODERATE INSTABILITY WILL ALLOW ANY STORMS THAT DEVELOP TO PRODUCE BRIEF WIND GUSTS OVER 30 MPH AND SMALL HAIL. HOWEVER...DUE TO WEAK VERTICAL WIND SHEAR...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. MOISTURE AND CONVERGENCE WILL INCREASE ACROSS THE CENTRAL PLAINS TONIGHT. WHILE MOST THUNDERSTORMS ARE EXPECTED TO BE NORTH AND WEST OF THE OUTLOOK AREA LATE TONIGHT...ISOLATED STORMS WILL BE POSSIBLE TO THE NORTHWEST OF INTERSTATE 44. SEVERE WEATHER IS NOT EXPECTED...AS INSTABILITY AND WIND SHEAR WILL BE MARGINAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI SATURDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Sep 3, 1:25 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Sep 3, 1:50 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Sep 3, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 31 min |
| Sep 3, 3:30 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 3, 5:19 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Sep 3, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 51 min |
| Sep 3, 6:12 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 3, 5:36 PM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.